Follow
Share
Baba, this is so difficult to deal with, I know. Some of it is due to the disease. People with dementia still have emotions. A lot of those emotions they had before seem to be magnified when they have dementia. With my mom, it was paranoia, anxiety and negativity. My mom would be so negative and sometimes accusatory that I’d tell her I had to go and get up to leave. Then, she’d burst into tears and beg me to stay. Made me feel awful, you know? Just like a lot of other stuff, sometimes it’s just something you have to tolerate.
Helpful Answer (2)
Reply to Ahmijoy
Report

Baba, the patient instructions for Levaquin (what your dad is taking) say to report behavioral changes to the prescribing doctor immediately. Has the doctor discontinued the medication?

Is this a change in your dad's behavior that only started with the antibiotic? Does he have a UTI?

Levaquin CAN cause delirium or psychosis in elderly patients. It's rare, but so was the side effect from a different antibiotic that shut down my liver.

Make sure the doctor takes this seriously, or take dad to the ER.
Helpful Answer (1)
Reply to BarbBrooklyn
Report

Have you spoken to his doctor about these behaviors? Meds can help.
Helpful Answer (0)
Reply to BarbBrooklyn
Report
Baba1930 Sep 12, 2019
Yes I have . My father has been on antibiotic ( Tavenic 500) for the last 7 days . His doctor said probably a side effect of the antibiotic .
(1)
Report

Ask a Question

Subscribe to
Our Newsletter